New York, 2012Winter Weather in New York, December 7, 2012
December 7, 2012 · NWS OKX · 1 event in 1 county or zone
Light freezing rain developed in the morning as a weak warm front approached from the southwest, while surface high pressure off the New England coast provided sub-freezing air at the surface. The freezing rain caused roads to become icy across the Lower Hudson Valley of southeast New York, and resulted in 1 direct fatality.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light freezing rain developed in the morning as a weak warm front approached from the southwest, while surface high pressure off the New England coast provided sub-freezing air at the surface. The freezing rain caused roads to become icy across the Lower Hudson Valley of southeast New York, and resulted in 1 direct fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 7, 8:35 AM EST, 25 minutes earlier.
Area forecast discussion, Dec 7, 8:35 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
835 AM EST FRI DEC 7 2012
.SYNOPSIS...
HIGH PRESSURE EAST OF THE AREA CONTINUES TO MOVE OFFSHORE AS A
WARM FRONT APPROACHES FROM THE WEST. THAT FRONT WILL LIFT THROUGH
THE REGION ON SATURDAY AS LOW PRESSURE TRACKS FROM THE GREAT LAKES
AND INTO EASTERN CANADA. A WARM FRONT APPROACHES SUNDAY. A COLD
FRONT MOVES ACROSS THE AREA LATE MONDAY. THE FRONT WILL REMAIN
JUST TO THE SOUTH THROUGH MID WEEK AS HIGH PRESSURE BUILDS TO THE
NORTH AND WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FREEZING RAIN ADVY THAT WAS ALREADY ISSUED FOR ORANGE/W PASSAIC
HAS BEEN EXTENDED TO COVER MOST OF THE INTERIOR AND MOST OF
SOUTHERN CT. DID NOT YET INCLUDE NEW LONDON COUNTY CT AS TEMPS
THERE MIGHT HAVE TIME TO RISE ABOVE FREEZING...WILL RE-EVALUATE
THAT DECISION AS THE MORNING PROGRESSES.
TEMPS ARE AOB FREEZING IN MOST AREAS NORTH/WEST OF NYC ATTM.
BATCH OF LIGHT RAIN MOVING TOWARD THOSE AREAS HAS ALREADY LEFT A
GLAZE OF ICE IN NE PA...WITH NUMEROUS ACCIDENTS ON INTERSTATE
HIGHWAYS THERE. SINCE TEMPS IN SATURATED LAYER ALOFT ARE NO COLDER
THAN -10C AND WARM LAYER AT +4C EXISTS...P-TYPE ALOFT SHOULD BE
MOSTLY SUPERCOOLED WATER DROPLETS...AND DESPITE DRIER LOW LEVEL
AIR DO NOT THINK EVAPORATIVE COOLING PROCESSES ARE VERY EFFICIENT
AND THAT RADAR RETURNS ARE LIKELY REACHING THE GROUND.
FROM PREV DISCUSSION...HIGH PRES CENTERED OVER RHODE ISLAND
CONTINUES TO DEPART AND MOVE OFFSHORE. MEANWHILE...LOW PRES OVER
EASTERN OKLAHOMA WILL BEGIN TO TRACK NORTHEAST INTO THE GREAT
LAKES REGION. THIS WILL PUSH A WARM FRONT TOWARD THE AREA LATER
TODAY. ISENTROPIC LIFT AHEAD OF THAT WARM FRONT WILL ALLOW LIGHT
RAIN TO DEVELOP OVER WESTERN ZONES...AND LIGHT FREEZING RAIN
ACROSS THE INTERIOR...AND RAIN IN NYC METRO AND LONG ISLAND...WILL
MOVE IN FROM WEST TO EAST THIS MORNING.
ANY RAIN THAT FALL WILL BE LIGHT TODAY...WITH QPF GENERALLY LESS
THAN 1/10 INCH.
HIGHS TODAY WILL BE CLOSE TO SEASONAL NORMS...WITH HIGHS IN THE
LOWER 40S WELL NORTH/WEST...AND IN THE MID AND UPPER
40S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
LOW PRES OVER THE GREAT LAKES MOVES INTO THE OHIO VALLEY...AND
THAT WARM FRONT WILL NUDGE CLOSER TO THE AREA DURING THE OVERNIGHT
HOURS...LIFTING NORTH THROUGH THE REGION BY SATURDAY MORNING. RAIN
BECOMES MORE WIDESPREAD TONIGHT AS SEVERAL WEAK SHORTWAVES AHEAD
OF THE WARM FRONT TRACK THROUGH THE REGION. LIGHT TO MODERATE RAIN
DEVELOPS IN THE EVENING...AND OVERSPREADS THE REGION DURING THE
OVERNIGHT HOURS. THERE MAY BE A BRIEF PERIOD OF HEAVIER RAIN
ACROSS NORTHERN ZONES DUE TO WEAK FRONTOGENETIC FORCING...BUT QPF
AMOUNTS WILL GENERALLY AVERAGE 1/4".
WAA WILL KEEP TEMPS GENERALLY ABOVE NORMAL TONIGHT...BUT FAR
NORTHWEST ZONES WILL DROP INTO THE MID 30S. PRECIP SHOULD REMAIN
ALL RAIN...BUT THERE MAY BE A FEW ISOLATED LOCATIONS WHERE A BRIEF
PERIOD OF FREEZING RAIN COULD FALL.
PRECIP TAPERS OFF FROM WEST TO EAST SATURDAY MORNING. THE PARENT
LOW WILL MOVE FROM THE OH VALLEY INTO NORTHERN NY AND NORTHERN NEW
ENGLAND. MEANWHILE...A WEAK SECONDARY LOW WILL FORM OVER THE
DELMARVA AND PASS SOUTH AND EAST OF LONG ISLAND ON SATURDAY. THIS
SHOULD REMAIN TOO FAR SOUTH TO HAVE A SIGNIFICANT IMPACT ON THE
AREA...BUT WILL KEEP CHANCE POPS IN THE FORECAST THROUGHOUT THE
DAY SATURDAY.
BEHIND THE DEPARTING WARM FRONT...SOUTHWEST WINDS WILL USHER WAA
INTO THE REGION...AND HIGHS WILL TOP OFF IN THE LOW TO MID 50S...
WITH SPOTS IN NE NJ REACHING THE MID/UPPER 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GLOBAL AND ENSEMBLE MODELS AGREE ON OVERALL FEATURES AND
PATTERN...IF NOT DETAILS THIS TIME FRAME.
IT DOES APPEAR INITIAL SHORTWAVE MOVES TO THE NORTHEAST WITH WEAK
RIDGING IN PLACE SUNDAY. HOWEVER...OVERALL TROUGH REMAINS OUT WEST
THIS TIME FRAME WITH GENERAL SOUTHWEST FLOW ALOFT FROM THE CENTRAL
UNITED STATES TO THE EASTERN UNITED STATES.
WEAKER TROUGH EMBEDDED IN THE FLOW MOVES OUT OF THE MID WEST
SUNDAY AND ACROSS THE GREAT LAKES REGION...SOUTHERN CANADA MONDAY.
THIS SHORTWAVE DEPARTS...WITH UPSTREAM TROUGH MAKING SOME PROGRESS
EAST.
AT THE SFC...HIGH PRESSURE BUILDS TO THE NORTH SATURDAY NIGHT AND
SUNDAY AS WARM FRONTAL BOUNDARY REMAINS TO THE SOUTH. THIS WARM
FRONT DOES MOVE NORTHWARD LATER SUNDAY AND SUNDAY NIGHT AHEAD OF
TROUGH. WOULD NOT EXPECT THIS WARM FRONT TO MOVE THROUGH UNTIL
MONDAY AS CLIMATOLOGY WOULD SUGGEST. WITH AREA WARM SECTORED AHEAD
OF A COLD FRONT...ANY STRATIFORM RAIN WILL TRANSITION TO SHOWERS
MONDAY. LOOKS LIKE ANY SIGNIFICANT MUCAPE VALUES AND ELEVATED
INSTABILITY REMAINS JUST TO THE SOUTH OF THE AREA...SO NOT TOO
CONCERNED FOR THUNDER AT THIS TIME. HOWEVER...IT IS NOT OUT OF THE
QUESTION.
GFS/ECMWF TRACKS THE COLD FRONT ACROSS THE AREA MONDAY NIGHT...BUT
HOW FAR DOES IT PROGRESS EAST REMAINS IN QUESTION DUE TO MODELS
HANDLING UPSTREAM TROUGH DIFFERENTLY. FOR NOW...WILL CONTINUE WITH
MAINLY DRY WEATHER WED AND THU...BUT THIS WILL NEED TO BE
MONITORED.
TEMPS WILL LIKELY REMAIN NEAR OR JUST ABOVE NORMAL SAT NIGHT AND
SUNDAY. THEN TEMPS JUMP TO WELL ABOVE NORMAL LEVELS MONDAY AS AREA
REMAINS WARM SECTORED. BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE
BACK CLOSER TO NORMAL LEVELS. HOWEVER...DO NOT FORESEE ANY
SIGNIFICANT COLD AIR EARLY TO MID WEEK. WILL BLEND NEW GFS NUMBERS
WITH PREVIOUS FORECAST.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
MAINLY VFR CONDITIONS THROUGH LATE MORNING AS EVEN UPSTREAM OBS
ARE VFR. CIGS MAY LOWER TO MVFR AT TIMES...ESPECIALLY AROUND KJFK
AS MODEL GUIDANCE SUGGESTS A LAYER OF MVFR CIGS HUGGING THE COAST
OF LONG ISLAND...WHICH IS BEING REFLECTED IN THE CURRENT OBS.
HOWEVER...THESE MVFR CONDITIONS AROUND THE CITY TERMINALS WILL NOT
BE PREVAILING UNTIL LATER THIS MORNING.
A LIGHT S/SW FLOW WILL PREVAIL THROUGH THIS TIME AS WEAK WAVES OF
LOW PRESSURE EMERGE FROM THE OHIO VALLEY. THIS WILL KEEP THE AREA
OVERCAST WITH THE CHANCE OF LIGHT RAIN/DRIZZLE BY AFT/EVE.
TIMING OF CIGS COULD BE OFF BY A COUPLE OF HOURS...BOTH WITH THE
MVFR CIGS IN THE MORNING....AND THE IFR CIGS LATER TONIGHT.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: VFR...WITH TEMPORARY MVFR CIGS THROUGH LATE
MORNING. TIMING OF MVFR AND IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
KLGA FCSTER COMMENTS: VFR...WITH TEMPORARY MVFR CIGS THROUGH LATE
MORNING. TIMING OF MVFR AND IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
KEWR FCSTER COMMENTS: VFR...WITH TEMPORARY MVFR CIGS THROUGH LATE
MORNING. TIMING OF MVFR AND IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: VFR...WITH TEMPORARY MVFR CIGS THROUGH LATE
MORNING. TIMING OF MVFR AND IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
KHPN FCSTER COMMENTS: VFR...WITH TEMPORARY MVFR CIGS THROUGH LATE
MORNING. TIMING OF MVFR AND IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
KISP FCSTER COMMENTS: MVFR...WITH TEMPORARY VFR CIGS THROUGH LATE
MORNING. TIMING OF IFR CIGS MAY BE OFF BY A COUPLE OF HOURS.
OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRI NIGHT-SAT NIGHT...MVFR OR LOWER POSSIBLE IN LIGHT RAIN.
.SUN-MON...FRONTAL BOUNDARY WILL BE IN CLOSE ENOUGH PROXIMITY
THAT MVFR OR LOWER CONDITIONS MAY LINGER INTO MON.
.MON NIGHT-TUE...IMPROVING TO VFR WITH A GUSTY NLY FLOW.
&&
.MARINE...
HIGH PRES OVER THE WATERS DEPARTS TODAY AS A WARM FRONT LIFTS
NORTH INTO THE REGION TONIGHT. WINDS WILL GENERALLY BE LESS THAN
15 KT AND SEAS ON THE OCEAN WILL AVERAGE 2-4 FT AND SEAS ON THE
SOUND/HARBOR/BAYS WILL BE 1 FT OR LESS.
WINDS SAT NIGHT SHIFT TO THE NORTH...THEN EAST/NORTHEAST SUNDAY AS
HIGH PRESSURE PASSES TO THE NORTH AND A WARM FRONT REMAINS TO THE
SOUTH. AS THE HIGH MOVES EAST AND THE WARM FRONT APPROACHES...
WINDS PICK UP IN SPEED AND SHIFT TO THE SOUTHEAST SUNDAY NIGHT.
THESE WINDS TURN TOWARD THE SOUTH MONDAY AHEAD OF A COLD
FRONT...AND WILL EVENTUALLY SHIFT TO THE NW MONDAY NIGHT INTO
TUESDAY BEHIND THE COLD FRONT.
WIND SPEEDS COULD APPROACH SMALL CRAFT LEVELS LATER SUNDAY THROUGH
MONDAY AND POSSIBLY INTO TUESDAY.
SEAS WILL BUILD...ESPECIALLY WITH THE EASTERLY FETCH...THEN SHOULD
SUBSIDE SOMEWHAT IN THE NW FLOW. WAVE WATCH III SEEMS REASONABLE
THIS TIME FRAME.
&&
.HYDROLOGY...
AROUND 1/3 INCH QPF OVER THE AREA TODAY THROUGH TONIGHT WILL HAVE
NO HYDROLOGICAL IMPACTS.
SIGNIFICANT RAIN IS POSSIBLE MONDAY INTO MONDAY NIGHT.
HOWEVER...IT IS TOO EARLY TO PREDICT BASIN AVERAGES WITH ANY
CERTAINTY. BUT SHOWERS ARE EXPECTED...AND THE RAINFALL COULD BE
MODERATE TO HEAVY AT TIMES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZING RAIN ADVISORY UNTIL 11 AM EST THIS MORNING FOR
CTZ005>007-009>011.
NY...FREEZING RAIN ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NYZ067>071.
NJ...FREEZING RAIN ADVISORY UNTIL 11 AM EST THIS MORNING FOR NJZ002-
004-103>105-107.
MARINE...NONE.
&&
SYNOPSIS...MPS/PW
NEAR TERM...GOODMAN/MPS/PW
SHORT TERM...MPS
LONG TERM...PW
AVIATION...JP
MARINE...MPS/PW
HYDROLOGY...MPS/PWHazardous weather outlook, Dec 7, 7:32 AM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
732 AM EST FRI DEC 7 2012
NJZ002-NYZ067-081200-
WESTERN PASSAIC-ORANGE-
732 AM EST FRI DEC 7 2012
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ004-103-105-NYZ068>070-081200-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
732 AM EST FRI DEC 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
A BRIEF PERIOD OF LIGHT FREEZING RAIN IS POSSIBLE LATE THIS
MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ006-104-106>108-NYZ071>075-078>081-176>179-081200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
732 AM EST FRI DEC 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-081200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
732 AM EST FRI DEC 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Dec 7, 6:49 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
649 AM EST FRI DEC 7 2012
NJZ002-NYZ067-071500-
WESTERN PASSAIC-ORANGE-
649 AM EST FRI DEC 7 2012
...BRIEF FREEZING RAIN IS POSSIBLE LATER THIS MORNING...
AN AREA OF LIGHT RAIN IS APPROACHING THE REGION AS TEMPERATURES
REMAIN JUST BELOW FREEZING. TEMPERATURE READINGS COULD STILL BE
BELOW FREEZING DEPENDING ON WHEN THE RAIN ARRIVES. AS SUCH...THERE
COULD BE A LIGHT ACCUMULATION OF ICE LOCALLY.
TIMING FOR THE ONSET OF FREEZING RAIN IS AFTER 8 OR 9 AM.
TEMPERATURES SHOULD RISE ABOVE THE FREEZING MARK AFTER 10 OR 11
AM.
PW
Special weather statement, Dec 7, 7:57 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
757 AM EST FRI DEC 7 2012
NJZ004-103>105-107-NYZ069-071530-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
WESTERN UNION-ROCKLAND-
757 AM EST FRI DEC 7 2012
...BRIEF FREEZING RAIN IS POSSIBLE LATER THIS MORNING...
AN AREA OF LIGHT RAIN IS APPROACHING THE REGION AS TEMPERATURES
REMAIN JUST BELOW FREEZING. TEMPERATURE READINGS COULD STILL BE
BELOW FREEZING DEPENDING ON WHEN THE RAIN ARRIVES. AS SUCH...THERE
COULD BE A LIGHT ACCUMULATION OF ICE LOCALLY.
TIMING FOR THE ONSET OF FREEZING RAIN IS AFTER 8 OR 9 AM.
TEMPERATURES SHOULD RISE ABOVE THE FREEZING MARK AFTER 10 OR 11
AM.
Winter Weather, Orange
- When
- December 7, 9:00 AM EST to 10:00 AM EST
- Where
- Orange forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 41.402, -74.306 (the zone’s center; the record gives no point)
Matthew Alston, 56, of Middletown, NY, was operating a 1997 Toyota SUV eastbound on State Route 17M when he lost control of the vehicle on an icy patch of pavement at about 9:42 AM. The SUV spun sideways and into the westbound lane of travel, where it was struck by a 2000 Freightliner tractor trailer operated by Donald Allen, 62, of Augusta, GA. Alston was extricated from the vehicle by the Town of Goshen Fire Department and was transported to the Orange County Regional Medical Center for medical treatment. | |Jason Rodriguez, 28, of Middletown, NY, a front seat passenger in the SUV, died at the scene as a result of injuries sustained in the crash.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Illinois, December 7, 201216 events
- Winter Weather in New Jersey, December 7, 20121 injured · 5 events
- Dense Fog in Missouri, December 7, 201211 events
- Heavy Snow in Montana, December 7 to 8, 20128 events
- Winter Weather in Pennsylvania, December 7, 20127 events
- Blizzard in Alaska, December 7 to 8, 20125 events
- Winter Storm and High Wind in Wyoming, December 7 to 8, 201253 kt wind · 4 events
- High Wind in Wyoming, December 7, 201250 kt wind · 3 events
- Dense Fog in Indiana, December 7, 20123 events
- Winter Weather in South Dakota, December 7, 20123 events
- Heavy Snow in Washington, December 7 to 8, 20122 events
- Heavy Snow in Washington, December 7 to 8, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426476.